Alert archive / Georgia / Excessive Heat Warnings in 2022

Excessive Heat Warning 2, NWS Atlanta, GA

June 23, 202225 counties in Georgia

NWS Atlanta, GA issued this excessive heat warning at Jun 23, 2022, 3:50 AM EDT for 25 counties in Georgia. It took effect at Jun 23, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2022, 3:50 AM EDT (07:50 UTC)
In effect from
Jun 23, 2022, 12:00 PM EDT
Expired
Jun 23, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 25 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS72 KFFC 230750
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
350 AM EDT Thu Jun 23 2022

GAZ072>074-076-082>086-093>098-104>113-231600-
/O.UPG.KFFC.HT.Y.0006.220623T1600Z-220624T0100Z/
/O.NEW.KFFC.EH.W.0002.220623T1600Z-220624T0000Z/
Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter-
Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Warner Robins, Dublin, Americus, Cordele, and Vidalia
350 AM EDT Thu Jun 23 2022

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* WHAT...Dangerously hot conditions with high temperatures around
  105 expected.

* WHERE...Portions of central and east central Georgia.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ049>051-059>062-071-075-080-081-091-092-103-231600-
/O.EXT.KFFC.HT.Y.0006.220623T1600Z-220624T0000Z/
Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe-
Glascock-Taylor-Crawford-Marion-Schley-Webster-
350 AM EDT Thu Jun 23 2022

...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...High temperatures around 103 expected.

* WHERE...Portions of central and east central Georgia.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
030 
WWUS72 KFFC 231539
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1139 AM EDT Thu Jun 23 2022

GAZ072>074-076-082>086-093>098-104>113-240000-
/O.CON.KFFC.EH.W.0002.220623T1600Z-220624T0000Z/
Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter-
Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Warner Robins, Dublin, Americus, Cordele, and Vidalia
1139 AM EDT Thu Jun 23 2022

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerously hot conditions with high temperatures 
  around 105 expected.

* WHERE...Portions of central and east central Georgia.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

GAZ049>051-059>062-071-075-080-081-091-092-103-240000-
/O.CON.KFFC.HT.Y.0006.220623T1600Z-220624T0000Z/
Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe-
Glascock-Taylor-Crawford-Marion-Schley-Webster-
1139 AM EDT Thu Jun 23 2022

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...High temperatures around 103 expected.

* WHERE...Portions of central and east central Georgia.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
454 
WWUS72 KFFC 232358
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
758 PM EDT Thu Jun 23 2022

GAZ072>074-076-082>086-093>098-104>113-240100-
/O.EXP.KFFC.EH.W.0002.000000T0000Z-220624T0000Z/
Jones-Baldwin-Washington-Jefferson-Bibb-Twiggs-Wilkinson-Johnson-
Emanuel-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter-
Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-
Toombs-
Including the cities of Milledgeville, Macon, Swainsboro, 
Warner Robins, Dublin, Americus, Cordele, and Vidalia
758 PM EDT Thu Jun 23 2022

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

Temperatures have fallen into the 90s within the warned area, and
therefore the Excessive Heat Warning will be allowed to expire.

$$

GAZ049>051-059>062-071-075-080-081-091-092-103-240100-
/O.EXP.KFFC.HT.Y.0006.000000T0000Z-220624T0000Z/
Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock-Warren-Monroe-
Glascock-Taylor-Crawford-Marion-Schley-Webster-
758 PM EDT Thu Jun 23 2022

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Temperatures have fallen into the 90s within the warned area, and
therefore the Heat Advisory will be allowed to expire.



$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat warning went out at Jun 23, 1:45 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 1:45 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
145 AM EDT Thu Jun 23 2022

...Updated for 06Z Aviation Discussion...

.PREV DISCUSSION... /Issued 747 PM EDT Wed Jun 22 2022/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 346 PM EDT Wed Jun 22 2022/

.Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Friday/...

Abnormally hot daytime temperatures and return of isolated deep
convection are the primary concerns during the short term period.

Large upper ridge persists over much of the southern CONUS. 500mb
heights near 595dm in the center of ridge over TX to drop some
but extent of ridge to build eastward a little further on
Thursday. Temps this afternoon already exceeded daily record at
Macon and very close to record at Athens, Atlanta and Columbus.
Expect similar or slightly warmer temps tomorrow and with some
increase in low level moisture, temperatures and/or heat indices
expected to exceed advisory criteria, mainly over middle and
eastern Georgia. Heat advisory has already been issued for
Thursday. Some increase in clouds and even isolated convection may
keep extreme temps at bay at those locations fortunate to receive
rain before peak diurnal heating occurs.

A weak wedge front Thursday night and Friday should increase
coverage of convection in the afternoon. This will also knock down
temps and dewpoints enough to preclude extreme heat over all but
westcentral and midwest GA where temps/heat indices on Friday
likely to be at or just above 100/105.

SNELSON

LONG TERM /Friday night through Wednesday/...

Some lingering moisture after a weak front from the short term
with little upper forcing or flow at work will allow for mainly
general chance pops through the weekend with the typical
summertime diurnally driven convection. Sunday may have a bit more
limited development in some central parts of the area given a
progged zone of drier air pushing in but kept at least a slight
chance mention in that area. Another more organized front with
decent attendant deep layer moisture will push into the area for
Monday which could allow for some more organized storms, though
shear is very limited and does not look to support much more than
possible outflow driven development or general triggering along
the boundary. The progression of the elongated front slows and
stagnates across the area, with possible slight meandering for
Tuesday into midweek and with the lingering boundary and
moisture/instability we should see continued chance pops across
the majority of the area. Some pretty high PWATs could also be
present so will need to keep an eye on any stronger storms having
enhanced downdrafts aided by hydrometeor loading.

At least temps look to be a bit lower in this period and should
stay near seasonal norms or a few degrees above.

Baker

&&

CLIMATE...

Records for 06-22

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2006     63 1947     76 1981     58 1972
                1925                                1947
   KATL      98 1964     64 1947     77 1925     56 1947
   KCSG     104 1933     74 1947     78 1930     60 1992
                                        1903
   KMCN     101 1925     70 1947     78 1915     58 1966
                                                    1947

Records for 06-23

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1988     71 1963     77 1944     53 1947
                1944
                1931
   KATL      99 1944     70 1963     77 2015     54 1972
                1930                    1944
   KCSG     104 1930     81 1983     79 2009     57 1972
                            1963        1944
                                        1911
   KMCN     101 1988     78 1947     75 1954     56 1966
                1981        1936        1951
                1944                    1950

&&

.AVIATION...
06Z Update...
VFR conditions are expected through the TAF period. Winds through
early morning will generally remain at or below 5 kts out of the
NW. Winds will stay NW at 8-12 kts from late morning through the
evening with gusts up to 18-20 kts possible. SCT Cu around 5 kft
is expected through the afternoon with isolated -SHRA possible.
Maintaining VCSH as there is uncertainty in coverage of
convection. Winds will decrease to around 5 kts or less heading
into Thursday night and will shift from NW to NE between 03z and
06z Friday.

//ATL Confidence...06Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          99  71  90  69 /  20  20  30  20
Atlanta         97  74  93  73 /  20  10  30  10
Blairsville     88  64  83  65 /  30  10  30  10
Cartersville    95  69  93  71 /  20  10  20  10
Columbus       100  75  99  74 /  10   5  20  20
Gainesville     95  71  88  70 /  20  10  30  20
Macon          103  73  98  72 /  20  10  40  20
Rome            97  69  95  72 /  20   5  20   5
Peachtree City  97  72  95  71 /  20   5  30  10
Vidalia        103  75  96  73 /  20  20  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 9 PM EDT this evening for the
following zones: Baldwin...Bibb...Bleckley...Crawford...Crisp...
Dodge...Dooly...Emanuel...Glascock...Greene...Hancock...
Houston...Jasper...Jefferson...Johnson...Jones...Laurens...
Macon...Marion...Monroe...Montgomery...Morgan...Peach...
Pulaski...Putnam...Schley...Sumter...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Twiggs...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...SNELSON
LONG TERM....Baker
AVIATION...Martin
Hazardous weather outlook, Jun 22, 9:13 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
913 PM EDT Wed Jun 22 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
913 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A Heat Advisory has been issued for most of central Georgia for
Friday from Noon to 9 PM with high temperatures in the mid-triple
digits expected.

The chance for thunderstorms increases a little across a large
portion of the area near the end of the week into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 23, 3:29 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
329 AM EDT Thu Jun 23 2022

GAZ080>086-090>098-102>113-240000-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
329 AM EDT Thu Jun 23 2022

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING
FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE
HUMIDITIES...

Relative Humidities of 25 percent or less can be expected for 4
or more hours this afternoon into the evening. Winds will be
northwest at 10 to 15 MPH.

With dry fuels, high fire danger conditions can be expected.

Please refer to your local burn permitting authorities
whether you may burn outdoors.  If you do burn outside,
use extreme caution.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:19 PM EDTSpecial Weather StatementFFCHaralson26 min
Jun 23, 3:48 PM EDTSpecial Weather StatementFFCCarroll27 min

Nearby

Excessive Heat Warnings in Georgia, 2022Every excessive heat warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.